MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM

BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Model Number 10607
Medical Device Problem Codes Break (1069); Difficult to Remove (1528)
Health Effect - Clinical Code Death (1802)
Date of Event 11/27/2019
Type of Reportable Event Death
Additional Manufacturer Narrative
Device is a combination product.
 
Event or Problem Description
It was reported via voluntary medwatch # (b)(4) that the patient died.Prior to the procedure the patient was at a rehab facility were she was experiencing nausea and vomiting, which later on developed heaviness of arms and chest.An ambulance was called and the patient was transferred to the hospital.During cardiac catheterization, a 3.50 x 38 synergy drug-eluting stent was deployed in the left anterior descending artery (lad).Post-deployment, the wire was able to be removed; however, the delivery balloon was stuck in the in-stent restenosis of the previously deployed stent in the proximal lad which likely under expanded.A new wire was attempted to be advanced but could not pass the balloon which was in the lad.The physician pulled the delivery balloon hard and the shaft broke with balloon still stuck in the lad stent.The patient had a pulseless electrical activity (pea) arrest and a long samurai wire was used and formed a snare through the guide catheter to retrieved the stuck balloon and its shaft.No fragments were left inside the body afterwards.However, the patient coded and was unable to be resuscitated.The patient died.Suspected cause of death was myocardial infarction.Autopsy as not done.
 
Additional Manufacturer Narrative
Device is a combination product.The synergy device was not returned for analysis.The site provided a device photo which revealed that the shaft polymer extrusion was severely damaged, stretched and broken.Brownish media resembling blood was observed inside the balloon body and on the shaft polymer extrusion shaft.The balloon appeared to be torn longitudinally.
 
Event or Problem Description

Brand Name
SYNERGY
Common Device Name
BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9569316
Report Number2134265-2019-16563
Device Sequence Number19586272
Product Code NIQ
UDI-Device Identifier08714729840428
UDI-Public08714729840428
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/02/2021
Device Model Number10607
Device Catalogue Number10607
Device Lot Number0024425786
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/20/2019
Supplement Date Received by Manufacturer01/23/2020
Initial Report FDA Received Date01/09/2020
Supplement Report FDA Received Date02/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age77 YR
Patient Weight56